What are the symptoms of Effexor® withdrawal?

Headache is a common Effexor withdrawal symptom.

Effexor® (venlafexine) can be an extremely useful medication in the treatment of conditions such as depression and anxiety. However, it is also known for quite serious and worrisome side effects that occur when the drug is discontinued. In fact, some medical literature claims that a missed dose was enough to cause Effexor® withdrawal symptoms, which include troubling things like nausea, diarrhea, and “brain zapping,” an electric shock-like sensation that seems to originate in the head.

Blurred vision is among the side effects of Effexor withdrawal.

There continue to be complaints that patients may not be adequately informed about what will happen when Effexor® is discontinued, when it is first offered to them as a treatment for depression. There are websites dedicated to complaints or comments about a number of symptoms that occurred when people stopped Effexor®. Some former users claim that the term “discontinuation syndrome”, which was the initial and/or continued label for Effexor® withdrawal, may have been a mistake when referring to the drug. By not using the term abstinence, a false image has been or may still be painted that minimizes the severe reactions some people encounter when they stop taking this medication.

Insomnia can be a side effect of Effexor® withdrawal.

Some of the common Effexor withdrawal symptoms are insomnia or drowsiness, ringing in the ears and a feeling of increased agitation or anxiety. Mood can become very unstable and there is a high incidence of headaches. Vomiting and diarrhea may occur in some people, while others may experience nausea. This can result in confusion and hallucinations. Appetite may be completely diminished, which, when combined with vomiting or diarrhea, can result in inadequate fluid intake and dehydration.

See also  What is the best way to get rid of sinus drainage in the throat?

Nightmares and tremors are symptoms of Effexor withdrawal.

Initially, the “brain zapping” effect was not believed to be one of the true withdrawal symptoms from Effexor®, but it is now widely considered to be quite common. People may experience a buzzing or popping in the brain that occurs around the eyes. Some people have vision problems for the first few days or also complain of blurred vision. Other Effexor® withdrawal symptoms include terrible nightmares, sweating, shaking or shaking.

Effexor is widely prescribed to treat depression and anxiety.

Not everyone experiences all Effexor® withdrawal symptoms, although some people may start to experience them if they miss a dose. Typically, the worst symptoms occur when the medication is stopped immediately, as if it were a “cold turkey”. Especially if a person has been using the drug for some time, they may have created some form of dependence, although the medication is not considered addictive in itself. It is difficult to know exactly how long it takes for the body to become dependent on Effexor® and how long it takes to produce severe and noticeable Effexor® withdrawal symptoms. Some people feel them after being on the drug for a very short period of time, and other people who have been on the medication for a longer period of time do not feel them intensely and disturbingly.

Withdrawal of Effexor may cause nausea and vomiting.

Current thinking about this medication is that it should be taken slowly when possible and tapered off gradually over a period of time. Anecdotal reports report challenges in getting rid of very low levels of the medication and some scientific literature supports these claims and recommends sticking to a very low maintenance dose.

See also  What are vancomycin peak and valley?

Most people who experience Effexor® withdrawal symptoms find that the symptoms are worse in the first few days and tend to improve within a week to ten days. Others will continue to experience some withdrawal symptoms for longer. Gradual tapering can help reduce overall symptoms and some medications may be given to reduce the effects of withdrawal.

Leave a Comment